Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1987, Volume 55, Issue 2

The Global Stability of Efficient Intertemporal Allocations<329:TGSOEI>2.0.CO;2-J
p. 329-355

Larry G. Epstein

This paper describes a continuous time model of an economy with finitely many infinitely lived consumers and a finite number of capital goods. Two objectives are achieved. First, recursive (nonadditive) utility functionals are formulated and analyzed. Second, these preference functionals are applied to analyze the nature of efficient allocations in a dynamic economy. Two classes of global turnpike propositions are proven which provide the basis for a model of the long-run distribution of wealth. These propositions also provide new perspective regarding existing stability literature based on additive utilities.

Log In To View Full Content